Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this red flag warning at Feb 27, 2013, 3:23 AM CST for 9 counties in Texas. It took effect at Feb 27, 2013, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2013, 3:23 AM CST (09:23 UTC)
- In effect from
- Feb 27, 2013, 12:00 PM CST
- Expired
- Feb 27, 2013, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazoria County, TX, Colorado County, TX, Fort Bend County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Waller County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.4 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4583 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
889 WWUS84 KHGX 270923 RFWHGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 AM CST WED FEB 27 2013 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR PORTIONS OF SOUTHEAST TEXAS... .ANOTHER COLD FRONT IS FORECAST TO PUSH THROUGH THE REGION TODAY. WINDS WILL SHIFT TO THE WEST AND NORTHWEST AT 15 TO 25 MPH. RELATIVE HUMIDITIES WILL FALL BETWEEN 23 AND 28 PERCENT LATER THIS AFTERNOON. THE COMBINATION OF LOW HUMIDITIES AND GUSTY WINDS WILL POSE DANGEROUS FIRE WEATHER CONDITIONS. TXZ210>213-226-227-235>237-280000- /O.NEW.KHGX.FW.W.0003.130227T1800Z-130228T0000Z/ AUSTIN-BRAZORIA-COLORADO-FORT BEND-HARRIS-JACKSON-MATAGORDA- WALLER-WHARTON- 323 AM CST WED FEB 27 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR SOUTHERN PARTS OF SOUTHEAST TEXAS... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED COUNTIES... COLORADO...AUSTIN...WALLER...HARRIS... WHARTON...FORT BEND...JACKSON...MATAGORDA...BRAZORIA. * WIND...WEST 15 TO 25 MPH BECOMING NORTHWEST. * HUMIDITY...23 TO 28 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this red flag warning went out at Feb 26, 11:21 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 26, 11:21 PM CST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1121 PM CST TUE FEB 26 2013 .DISCUSSION... SEE THE 06Z AVIATION DISCUSSION BELOW. 40 && .AVIATION... WITH THE HIGH PRESSURE OVERHEAD...LIGHT AND VARIABLE WINDS WERE IN PLACE OVER SE TX. THE MODELS ARE CONSISTENT IN PUSHING THE HIGH EAST OF THE AREA LATER TONIGHT. BY MID MORNING...WESTERLY WINDS WILL DEVELOP OVER THE TERMINAL SITES...WITH WIND GUSTS UP TO 20 KNOTS POSSIBLE FROM KHOU TO THE COAST PRIOR TO THE COLD FRONTAL PASSAGE. THE AIRMASS WILL BE FAIRLY DRY...HOWEVER THERE IS A CHANCE FOR A SCATTERED MVFR OR LOW VFR DECK TO FORM AHEAD OF THE FRONT. NORTHWEST WINDS GUSTING UPWARDS TO 24 KNOTS ARE POSSIBLE BEHIND THE FRONT THROUGH EARLY EVENING. STILL EXPECT THE FRONT TO MOVE THROUGH KCLL AND KUTS AROUND 17Z...KIAH AT 18Z...KHOU AND KSGR AT 20Z...KLBX AT 21Z...AND KGLS AT 22Z. 40 && .PREV DISCUSSION... /ISSUED 856 PM CST TUE FEB 26 2013/ UPDATE... SEE EVENING UPDATE. DISCUSSION... A CIRRUS SHIELD CONTINUES TO MOVE ACROSS SE TX THIS EVENING. FCST SOUNDINGS INDICATE THAT CIRRUS WILL HANG AROUND FOR MOST OF THE NIGHT ALTHO SATELLITE IMAGERY SHOWS SOME BREAKS TO THE SOUTHWEST. MIN TEMPS ARE NOT FALLING AS QUICKLY AS FCST BUT ONCE THE CIRRUS THINS A BIT...FEEL MIN TEMPS WILL COOL RATHER QUICK. THAT SAID... BUMPED MIN TEMPS UP A BIT AND TWEAKED SKY GRIDS. OTHERWISE THE REST OF THE FCST IS IN GOOD SHAPE. 43 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 41 62 37 60 35 / 0 0 0 0 0 HOUSTON (IAH) 44 68 39 61 36 / 0 0 0 0 0 GALVESTON (GLS) 55 69 45 59 45 / 0 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...43 AVIATION/MARINE...40
Hazardous weather outlook, Feb 26, 10:41 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1041 PM CST TUE FEB 26 2013 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-280445- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 1041 PM CST TUE FEB 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 2:50 AM CST | Low Water Advisory | HGX | 19 hr | |
| Feb 27, 2:50 AM CST | Small Craft Advisory | HGX | 30 hr |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.